Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 50, NWS Amarillo, TX

August 2, 2025Hartley County, Oldham County, Texas

NWS Amarillo, TX issued this tornado warning at Aug 2, 2025, 11:17 PM CDT for Hartley County, Oldham County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2025, 11:17 PM CDT (04:17 UTC)
Expired
Aug 2, 2025, 11:39 PM CDT
In force
22 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 104 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 4:01 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

437 
WFUS54 KAMA 030417
TORAMA
TXC205-359-030500-
/O.NEW.KAMA.TO.W.0050.250803T0417Z-250803T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1117 PM CDT Sat Aug 2 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  North central Oldham County in the Panhandle of Texas...
  South central Hartley County in the Panhandle of Texas...

* Until midnight CDT.

* At 1117 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 7 miles southeast of Romero, or 15 miles east
  of Nara Visa, moving southeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Oldham and south central Hartley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3567 10293 3572 10281 3551 10243 3537 10276
TIME...MOT...LOC 0417Z 321DEG 20KT 3566 10283 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MJG
2 follow-up statements
550 
WWUS54 KAMA 030418
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1118 PM CDT Sat Aug 2 2025

TXC205-359-030500-
/O.CON.KAMA.TO.W.0050.000000T0000Z-250803T0500Z/
Oldham TX-Hartley TX-
1118 PM CDT Sat Aug 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL OLDHAM AND SOUTH CENTRAL HARTLEY COUNTIES...

At 1118 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Romero, or 15 miles east of Nara
Visa, moving southeast at 25 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Oldham and south central Hartley Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3567 10293 3572 10281 3551 10243 3537 10276
TIME...MOT...LOC 0418Z 321DEG 20KT 3565 10282 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00IN

$$

MJG
500 
WWUS54 KAMA 030439
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1139 PM CDT Sat Aug 2 2025

TXC205-359-030447-
/O.CAN.KAMA.TO.W.0050.000000T0000Z-250803T0500Z/
Oldham TX-Hartley TX-
1139 PM CDT Sat Aug 2 2025

...THE TORNADO WARNING FOR NORTH CENTRAL OLDHAM AND SOUTH CENTRAL
HARTLEY COUNTIES IS CANCELLED...

Rotation with the tornadic thunderstorm which prompted the warning 
has weakened. Therefore, the warning has been cancelled.  However, 
small hail, gusty winds and heavy rain are still possible with this 
thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas. A Severe Thunderstorm Watch also remains in
effect until 600 AM CDT for the Panhandle of Texas.

Remember, a Severe Thunderstorm Warning still remains in effect 
for southern Hartley and northern Oldham counties.

&&

LAT...LON 3567 10293 3572 10281 3551 10243 3537 10276
TIME...MOT...LOC 0435Z 321DEG 20KT 3557 10274 

$$

MJG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Aug 2, 9:37 PM CDT, 1 hour 40 minutes earlier. Its key messages:

  • Issued at 1254 PM CDT Sat Aug 2 2025 -Severe thunderstorms will be possible this afternoon through tonight, and again tomorrow across the Panhandles. -Watching for flash flooding potential through the weekend. -Triple digit high temperatures return the middle of next week for some areas.
Area forecast discussion, Aug 2, 9:37 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
937 PM CDT Sat Aug 2 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS TONIGHT AND SUNDAY
MORNING CAPABLE OF PRODUCING VERY STRONG DAMAGING WINDS, LARGE
HAIL, FLASH FLOODING, AND TORNADOES... Issued at 935 PM CDT Sat
Aug 2 2025

The synopsis for tonight and early tomorrow morning is as follows:

An MCS complex is expected to move into our CWA late tonight and
move from northwest to southeast into the Texas Panhandle.
Thunderstorm activity is not expected to end until storms finally
move out of the High Plains and into western Oklahoma Sunday
morning. Conditions are favorable for a QLCS setup once storms
enter the Oklahoma Panhandle. All hazards are possible tonight,
especially if embedded supercells were to form on the southwestern
flank of the potential squall line. Isolated severe storms also
cannot be ruled out for the southwest Texas Panhandle this
evening.

The mesoanalysis:

Based off of recent 00Z CAMs and our 00Z AMA sounding, a
sufficient environment is primed for severe thunderstorms later
this evening with one temporary catch. An area of subsidence is
still present for portions of the western Texas Panhandle this
evening. At the time of this writing, we are watching a "moisture
line"; rather, a westward retreating boundary with high surface
and low level moisture on the eastern side. The main reason the
isolated thunderstorms have not sustained well into our are from
New Mexico is because of drier air aloft, leading to high MLCIN,
on the Texas side of the state line. Now that the moisture line
is moving through this zone, we will see this subsidence disperse
by the time the more linear storms arrive from Colorado and
Kansas. Not only that, but isolated storms may have a chance to
redevelop in our southwest zones if convective activity continues
as the retreating boundary overtakes the current storms.

Later tonight, around the 10-11 PM time frame, a line of storms is
expected to enter the Oklahoma Panhandle and move into the Texas
Panhandle as the night carries on. The forecast near storm
environment suggests that strong straight line winds (up to 75
mph) and large hail (up to 2") is possible once the storms tap
into the local Theta-E maxima in the northern Panhandles and when
the low level jet increases over the CWA. These hazards have the
highest chance to occur if storms remain surface based upon
entry, but as the night progresses MUCAPE values are high enough
to support elevated severe storms. The highest tornado threat area
is expected to setup on the southwestern flank of the QLCS, as
forecasted 0-1 km SRH values may increase to over 200 m^2/s^2
based off RAP mesoanalysis. Thanks to the LLJ, stellar wind shear
will be in play throughout the evening. However, if surface wind vectors
stay orthogonal to the mean 500 mb winds, embedded supercells are
possible on the tail end of the line. This will not only increase
tornado potential, but also increase chances for significant hail
(<1.75") production.

As storms move further east, models show the line becoming outflow
dominant and slowly spreading out as cloud tops become warmer.
Very heavy rain will accompany this whole system, but flash
flooding concerns are the highest in the eastern combined
Panhandles since that is where the highest PWAT values are
forecast to be early tomorrow morning. The MCS may also slow down
and generate high amounts of backside precipitation. In doing so,
this increases flood chance in areas where slow moving storms
generate torrential rainfall. Precipitation may even continue for
hours over the same spot due to backside showers.

Rangel

&&

.KEY MESSAGES...
Issued at 1254 PM CDT Sat Aug 2 2025

-Severe thunderstorms will be possible this afternoon through
 tonight, and again tomorrow across the Panhandles.

-Watching for flash flooding potential through the weekend.

-Triple digit high temperatures return the middle of next week
 for some areas.

&&

.SHORT TERM...
(This evening through Sunday night)
Issued at 1254 PM CDT Sat Aug 2 2025

The main concern for active weather will be through later this
afternoon into the overnight period. We continue to watch the
position of an H500 high pressure system centered near Tuscon, AZ.
The elongated SW-NE isoheights of the system provides NW steering
flow for the Panhandles of around 30-40 kts later today. Further
northwest, a perturbation in the mean H500 zonal flow moving into
northern Utah will help generate lift for convection across the
central Rockies later this afternoon. With ample sunshine today.
locally we could see some pop up showers and storms out ahead of the
main wave across the central Rockies and/or development in the NM
eastern Plains. Current water vapor analysis does shows deep drier
airmass over the region as of the latest 18Z obs. This shows a
likely cap in place and coupled by limited 0-6 km shear under 30 kts
and CAPE around 500 J/kg, we will likely be waiting for the
organized convection in Colorado to reach the Panhandles later on
today with out much forming ahead of it. However, to note, some
more aggressive model negate the cap and try to form something
earlier on this mid afternoon starting near 00Z for the western
Panhandles, likely due to a subtle perturbation further south in
the main anti- cyclonic flow pattern. Will watch trends closely
early on.

Going from 00-03Z, the main established areas of thunderstorms we
are watching should begin to exit the Rockies as of the latest 02/12-
15Z model and numerical data. Linear and even some multi cell
cluster will be the main storm modes, with overall better
effective 0- 6 km shear increasing to around 35-45 kts around
this time frame for the Panhandles region. Coupled with 1000-2000
J/kg CAPE and a pronounced H850-700 theta-e advection, the main
area of convection moving clockwise around the periphery of the
H500 will move into a region supportive of severe thunderstorms
with damaging wind gusts and large hail, especially within more
discrete updrafts earlier on. As the linear complex of storms
moves further into the Panhandles past 02-03Z, a 30 kt SSW-NNE
H850 jet will be developing, and with its orthogonal flow to the
mean storm motion, there is a very small chance (less than 5%)
that we could see a brief tornado along an MCS or other linear
convective mode potentially. Going past 03Z into the overnight
potential, the main severe weather threat should be damaging
winds. We will also closely watch for the flooding potential,
especially lingering through the overnight hours tonight. Main
storm motion overall should be quick as line of storms moves
through. However, with LLJ in place, additional backbuilding of
thunderstorms is possible which may persist the flooding threat.
PWAT values of 0.9-1.2" will suffice for heavy rainfall dates.
Especially when flooding potential could linger into the overnight
period, please use extra caution with any outdoor plans. This
first round of thunderstorms should wrap up around 12Z tomorrow.

A second round of thunderstorms should develop tomorrow. Similar
to today's setup. But with the main H500 high shifting a bit
further east, the central and eastern Panhandles should be more
favored for a strong to severe thunderstorms. With more influence
from the high as well, thunderstorm coverage will be a bit more
limited, but the severe weather threat will still be there. High
temperatures tomorrow will range from the mid 80s to mid 90s.

&&

.LONG TERM...
(Monday through next Friday)
Issued at 1254 PM CDT Sat Aug 2 2025

Dry with hot temperatures are expected through the majority of
the long term forecast period as high pressure builds into the
region. High temperatures as hot as 100-105 degrees are possible,
especially by the middle of next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 632 PM CDT Sat Aug 2 2025

VFR conditions will prevail at all TAF sites over the next 24
hours. PROB30 groups noted to cover tonights thunderstorm threat.
KGUY has the best chances from 05-10z time period. KAMA is right
on the fence, as storms may just clip it to the east. KDHT has the
best chances in the next 6 hours and it doesn't look great with
storms stalled over the NM area. South to southeast winds
10-15kts.

Weber

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...29
LONG TERM....29
AVIATION...89
Hazardous weather outlook, Aug 2, 1:10 PM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
110 PM CDT Sat Aug 2 2025

OKZ001>003-TXZ001>020-317-031000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
110 PM CDT Sat Aug 2 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Strong to severe storms will be possible late this afternoon and
through the night. Isolated areas of flash flooding will also be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible again on Sunday, some of which may
become strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:09 PM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hartley66 min
Aug 2, 10:49 PM CDTFlood WatchAMACarson, Collingsworth, Donley, Gray, Hansford, Hemphill and 7 more10 hr
Aug 2, 11:08 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHartley, Oldham82 min
Aug 2, 11:45 PM CDTAreal Flood AdvisoryAMAHartley, Oldham2 hr
Aug 3, 12:15 AM CDTSevere Thunderstorm Warning Destructive damage threatAMADeaf Smith, Oldham60 min
Aug 3, 12:35 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree55 min
Aug 3, 1:18 AM CDTSevere Thunderstorm WarningAMADallam, Sherman57 min
Aug 3, 1:59 AM CDTAreal Flood AdvisoryAMADallam, Sherman5 hr
Aug 3, 2:01 AM CDTSevere Thunderstorm Warning Considerable damage threatAMADallam, Hansford, Moore, Sherman59 min
Aug 3, 2:23 AM CDTSevere Thunderstorm Warning Destructive damage threatAMAHansford, Hutchinson, Moore, Sherman52 min
Aug 3, 2:29 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb46 min
Aug 3, 2:59 AM CDTSevere Thunderstorm Warning Considerable damage threatAMACarson, Gray, Hutchinson, Roberts61 min
Aug 3, 3:58 AM CDTSpecial Weather StatementAMACarson47 min
Aug 3, 4:34 AM CDTSpecial Weather StatementAMAArmstrong, Donley, Gray41 min
Aug 3, 5:15 AM CDTSpecial Weather StatementAMACollingsworth, Wheeler30 min
Aug 3, 5:39 AM CDTSpecial Weather StatementAMASherman36 min
Aug 3, 6:52 AM CDTSpecial Weather StatementAMACarson, Gray23 min
Aug 3, 7:01 AM CDTSevere Thunderstorm WarningAMACarson, Gray59 min
Aug 3, 7:06 AM CDTAreal Flood AdvisoryAMAGray, Hemphill, Roberts, Wheeler3 hr

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.